[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1976

Hair Loss After Therapy with Chorionic Gonadotropin

Author Affiliations

Modesto, Calif

Arch Dermatol. 1976;112(7):1035. doi:10.1001/archderm.1976.01630310081032

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The communication in the July issue of the Archives (111:930, 1975) by Goette and Odom was of considerable interest.During the past two years I have seen at least four women treated in our community with a combination of daily injections of chorionic gonadotropin and a 400-calorie starvation diet. The sequence of events was analogous to that noted in the two patients reported in that no hair loss was experienced during the course of chorionic gonadotropin and diet therapy, but approximately four to six weeks after discontinuing the regimen, all of these women began to experience considerable shedding. At the time, each was actively losing hair and manually epilated hairs were predominantly of the telogen type. History for other potential causes of telogen effluvium was negative, and only one woman was taking an additional medication, an amphetamine preparation that has not been linked to hair loss. Each

First Page Preview View Large
First page PDF preview
First page PDF preview
×